MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382633
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing hub was cracked and leaked blood.The following information was provided by the initial reporter: a nurse placed a piv on a patient, and blood began pouring out of a crack in the hub.The date - (b)(6) 2025.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Additional information received.Annex e/f codes updated.
 
Event or Problem Description
Additional information tue 03/25/2025 10:27 am a nurse placed a piv on a patient, and blood began pouring out of a crack in the hub.No harm to the patient.Iv catheter was removed and catheter tip was intact.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample submitted for evaluation.Your report of a leak from a damaged hub was confirmed and the cause appeared to be manufacturing related.One 20ga insyte autoguard iv catheter from lot number 4260455 was provided for investigation.A longitudinal crack was observed in the pink catheter adapter over the wedge, which allowed fluid to leak.This damage may occur when the adapter encounters the grippers due to a misalignment.A device history record review showed no non-conformances associated with this issue during the production of this batch.The appropriate personnel have been notified, and we appreciate you taking the time to bring this observation to our attention.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21683909
Report Number1710034-2025-00463
Device Sequence Number21026305
Product Code FOZ
UDI-Device Identifier00382903826339
UDI-Public(01)00382903826339(11)240916(17)270831(10)4260455
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382633
Device Lot Number4260455
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by ManufacturerNot provided
04/21/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date03/27/2025
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown